Alert archive / Wisconsin / Special Marine Warnings in 2012
Special Marine Warning 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Aug 9, 2012, 7:31 PM CDT. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2012, 7:31 PM CDT (00:31 UTC)
- Expired
- Aug 9, 2012, 9:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Aug 9, 3:47 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 9, 3:47 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 PM CDT THU AUG 9 2012 .VERY SHORT TERM...TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM. STRONG SHORTWAVE TROUGH CENTERED OVER NORTHWEST WISCONSIN WILL SLIDE SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. 500MB TEMPERATURES OF -18 DEGREES CELSIUS WITH THIS CORE WILL CONTINUE TO BRING UNSTABLE CONDITIONS ACROSS THE AREA DURING THIS TIME. AREA FORECAST SOUNDINGS FROM NAM/RAP SHOWING A FEW HUNDRED J/KG OF TALL SKINNY MEAN LAYER CAPE. HRRR MODEL SHOWING SCATTERED TO NUMEROUS SHOWERS MOVING THROUGH THE AREA THROUGH THIS EVENING...WHICH SEEMS REASONABLE. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING AS WELL...AS CONVECTION ASSOCIATED WITH SHORTWAVE ACROSS WEST CENTRAL AND PARTS OF SOUTHWEST WISCONSIN MOVES THROUGH. MAY SEE SMALL HAIL WITH THE STRONGER CELLS. SHOULD ALSO CONTINUE TO SEE SOME LAKE EFFECT RAIN BANDS FORM AND MOVE ONSHORE THROUGH TONIGHT...AS SURFACE TO 850MB DELTA T VALUES GET INTO THE 13 TO 15 DEGREE CELSIUS RANGE. WILL HAVE TO WATCH FOR WATERSPOUT POTENTIAL IN THESE BANDS...WITH THE OUTSIDE CHANCE OF THESE MOVING BRIEFLY ONSHORE. SEE MARINE SECTION BELOW FOR MORE INFORMATION ON THE WATERSPOUT POTENTIAL. KEPT HIGH POPS GOING LATE THIS AFTERNOON ACROSS MOST OF THE AREA...THEN TAPERING DOWN FROM WEST TO EAST TONIGHT AS SHORTWAVE MOVES SOUTHEAST OF THE AREA. AREAS NEAR THE LAKE WILL CONTINUE TO SEE LAKE EFFECT SHOWERS AND ISOLATED THUNDERSTORMS LATER TONIGHT...PERHAPS LINGERING INTO FRIDAY MORNING AS NORTHEAST FETCH AND FAVORABLE DELTA T VALUES LINGER. MOSTLY CLOUDY SKIES AND NORTHEAST WINDS WILL KEEP LOWS IN THE UPPER 50S TO LOWER 60S. SKIES WILL GRADUALLY MIX OUT FRIDAY FROM WEST TO EAST...AS DRIER AIR WORKS INTO THE AREA. NORTHEAST FETCH NEAR LAKE SHIFTS NORTH DURING THE AFTERNOON...ENDING THE SHOWER RISK THERE. INCREASING PRESSURE GRADIENT WILL BRING BRISK CONDITIONS LATER TONIGHT AND FRIDAY...ESPECIALLY NEAR THE LAKE. TEMPERATURES WILL LINGER IN THE LOWER TO MID 70S MOST AREAS DESPITE SOME SUNSHINE. .SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE HIGH. LAKE-EFFECT SHOWERS OVER THE EAST TO END BY FRIDAY EVENING AS 1000-850 MB FLOW BECOMES NORTHWEST AND CONVERGENCE SHIFTS EAST WITH CYCLONIC CIRCULATION. NAM AND ECMWF SHOWING A WEAK VORT LOBE ROTATING THROUGH EASTERN WISCONSIN BETWEEN 00Z AND 06Z BUT NO PCPN WITH DRYING COLUMN. SOME LAKE-INDUCED CLOUDS WILL LINGER IN THE EVENING EAST...CLEARING WEST WITH SUBSIDENCE AS SHORT-WAVE RIDGING SLIDES ACROSS REGION. LOW TEMPS FALLING INTO THE UPPER 40S TO LOW 50S INLAND WILL PRODUCE FOG IN THE USUAL LOW SPOTS...BUT RIGHT NOW NOT WIDESPREAD. SOME LOCALLY DENSE FOG IN THE WI RIVER VALLEY POSSIBLE. MID 50S ALONG THE LAKE WILL REDUCE FOG CHANCE THERE. DRY HIGH PRESSURE SATURDAY INTO SATURDAY NIGHT. 925 MB TEMPS SUPPORT MID TO UPPER 70S. CLOUDS WILL BE SLOWLY ON THE INCREASE TOWARDS MORNING SO OVERNIGHT LOWS WILL BOTTOM OUT INT HE MID 50S THEN HOLD. SUNDAY...FORECAST CONFIDENCE MEDIUM MOST MODELS KEEP PRECIPITATION WITH NEXT SHORT WAVE IN NORTHWEST FLOW TO THE SOUTHWEST WITH 700-850MB WAA THROUGH 00Z MON...BUT 12Z ECMWF AND GEM JOIN 12Z GFS IN BRUSHING FAR WRN CWA WITH QPF...SO WILL KEEP SLIGHT CHANCE THERE. CLOUDS WILL TEMPER HIGHS SOMEWHAT BUT ENOUGH EARLY SUN THROUGH THICKENING CLOUDS FOR UPPER 70S TO AROUND 80. .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE LOW TO MEDIUM. UPPER FLOW EVOLVES FROM NW FLOW TO NEAR-ZONAL FLOW WITH WEAK EMBEDDED WAVES. AFTER INITIAL WAVE PASSES THROUGH SUNDAY NIGHT AND MONDAY...MOST OF THE FORCING WITH THE SUBSEQUENT WAVES FOCUSES NORTH OF THE CWA...BUT CLOSE ENOUGH TO WARRANT SLIGHT CHANCE POPS. THE NEXT CHANCE FOR A MORE WIDESPREAD PRECIPITATION EVENT WILL COME WEDNESDAY NIGHT AND THURSDAY WITH WARM AIR ADVECTION AHEAD OF...AND A COLD FRONT TRAILING FROM A SURFACE LOW CROSSING NEAR LAKE SUPERIOR. TEMPERATURES CLIMB EARLY IN THE WEEK INTO THE MID TO UPPER 80S BY WEDNESDAY...WITH LOWS IN THE UPPER 50S SUNDAY NIGHT RISING TO MID 60S FOR TUESDAY AND WEDNESDAY NIGHT. READINGS WILL REACH THE MID 80S AHEAD OF THE COLD FRONT PASSAGE THURSDAY AFTERNOON/EVENING. && .AVIATION/00Z TAFS/... THE STRONG UPPER LEVEL DISTURBANCE PASSING SOUTHEAST THROUGH THE AREA LATE THIS AFTERNOON AND EVENING WILL BRING SHOWERS AND A FEW THUNDERSTORMS TO THE TAF SITES. MVFR CEILINGS AND VISIBILITIES ARE EXPECTED TO PREVAIL DURING THIS TIME...WITH IFR CEILINGS AND VISIBILITIES POSSIBLE WITH ANY HEAVIER SHOWERS OR THUNDERSTORMS. THE SHOWERS SHOULD DIMINISH AT MADISON LATER THIS EVENING...BUT LINGER AT THE EASTERN SITES INTO FRIDAY MORNING. VFR CEILINGS AND VISIBILITIES SHOULD THEN PREVAIL AFTER THE SHOWERS MOVE OUT. BREEZY NORTH/NORTH NORTHEAST WINDS ARE EXPECTED TO DEVELOP TONIGHT INTO FRIDAY...AS LOW PRESSURE STRENGTHENS TO THE SOUTHEAST. SUSTAINED WINDS OF 15 TO 18 KNOTS ARE EXPECTED BY FRIDAY...WITH GUSTS OF 24 TO 28 KNOTS. && .MARINE... WATERSPOUTS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN...PERHAPS LINGERING INTO FRIDAY MORNING. THE PASSING UPPER LEVEL DISTURBANCE AND UNSTABLE CONDITIONS IN THE LOW LEVELS OF THE ATMOSPHERE WILL CREATE FAVORABLE CONDITIONS FOR WATERSPOUTS. MARINE WEATHER STATEMENTS/SPECIAL MARINE WARNINGS WILL CONTINUE TO BE ISSUED PERIODICALLY TO HIGHLIGHT THE WATERSPOUT RISK. IN ADDITION...A SMALL CRAFT ADVISORY GOES IS IN EFFECT THROUGH SATURDAY MORNING ACROSS THE NEARSHORE WATERS. BRISK NORTHEAST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY LATE THIS AFTERNOON AND THIS EVENING...WITH WAVES BUILDING TO 3 TO 5 FEET DURING THIS TIME. LOW PRESSURE PASSING SOUTHEAST OF THE AREA AND STRENGTHENING WILL HELP CREATE THE STRONG PRESSURE GRADIENT...RESULTING IN THE BRISK WINDS. BRISK WINDS TO 30 KNOTS TONIGHT AND FRIDAY WILL SLOWLY DECREASE FRIDAY NIGHT INTO SATURDAY MORNING...AS THE LOW MOVES AWAY. RESULTING HIGH WAVES OF UP TO 8 TO 12 FEET ARE EXPECTED LATER FRIDAY INTO FRIDAY NIGHT...SUBSIDING ON SATURDAY MORNING. THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS AS WELL...WITH THE STRONG ONSHORE WINDS AND HIGH WAVES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT SATURDAY FOR LMZ643>646. && TONIGHT/FRIDAY AND AVIATION/MARINE...WOOD FRIDAY NIGHT THROUGH THURSDAY...REM
Hazardous weather outlook, Aug 9, 3:50 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT THU AUG 9 2012 WIZ046-047-051-052-056>060-062>072-102100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 350 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...AS A STRONG UPPER LEVEL DISTURBANCE SLIDES SOUTHEAST ACROSS THE REGION. NO SEVERE WEATHER IS EXPECTED...THOUGH SMALL HAIL IS EXPECTED WITH THE STRONGER THUNDERSTORM CELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME SUNDAY NIGHT THROUGH THURSDAY...AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-102100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG NORTHEAST WINDS ...BUILDING LARGE WAVES...AS LOW PRESSURE MOVES SOUTHEAST OF THE AREA AND STRENGTHENS. THERE IS AN INCREASED RISK OF RIP CURRENTS TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...AS A STRONG UPPER LEVEL DISTURBANCE SLIDES SOUTHEAST ACROSS THE REGION. IN ADDITION...WATERSPOUTS ARE LIKELY TONIGHT. THIS IS A RESULT OF THE UPPER LEVEL DISTURBANCE PASSAGE AND UNSTABLE CONDITIONS OVER LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY STRONG NORTHEAST WINDS AND HIGH WAVES WILL CONTINUE THROUGH FRIDAY NIGHT...DIMINISHING BELOW SMALL CRAFT ADVISORY LEVELS SATURDAY MORNING. THIS IS A RESULT OF STRONG LOW PRESSURE MOVING AWAY FROM THE REGION. THERE IS AN INCREASED RISK OF RIP CURRENTS FRIDAY INTO SATURDAY MORNING. THERE IS A CHANCE FOR WATERSPOUTS FRIDAY MORNING...AS UNSTABLE CONDITIONS LINGER OVER LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME SUNDAY NIGHT THROUGH WEDNESDAY...AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH THE REGION. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Aug 9, 2:21 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 221 PM CDT THU AUG 9 2012 WIZ052-092015- SHEBOYGAN- 221 PM CDT THU AUG 9 2012 ...HEAVY RAIN SHOWERS MOVING ONSHORE INTO SHEBOYGAN COUNTY... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING HEAVY RAIN SHOWER NEAR SHEBOYGAN...MOVING SOUTHWEST AT 10 MPH. THERE HAVE BEEN SEVERAL REPORTS OF WATER SPOUTS ALONG THE DOOR AND KEWAUNEE SHORELINE IN THE PAST 2 HOURS. THESE SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE FUNNEL CLOUDS AND WATER SPOUTS OVER LAKE MICHIGAN. ALTHOUGH RARE...THESE WATER SPOUTS COULD MOVE ONSHORE BRIEFLY AS WEAK TORNADOES BEFORE DISSIPATING. THESE TYPE OF FEATURES ARE DIFFICULT TO DETECT IN ADVANCE WITH DOPPLER RADAR SO ADVANCED WARNING IS USUALLY NOT POSSIBLE. FUNNEL CLOUDS...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KOHLER ANDRAE STATE PARK... KOHLER... SHEBOYGAN AIRPORT... SHEBOYGAN FALLS... GIBBSVILLE... OOSTBURG... HINGHAM... WALDO... CEDAR GROVE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CRAVEN
Special weather statement, Aug 9, 2:38 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 238 PM CDT THU AUG 9 2012 WIZ069-070-092045- ROCK-WALWORTH- 238 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM APPROACHING I-43 IN ROCK AND WALWORTH COUNTIES... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF ELKHORN TO 6 MILES SOUTHEAST OF DOWNTOWN JANESVILLE TO 14 MILES WEST OF DOWNTOWN JANESVILLE...MOVING SOUTHEAST AT 15 MPH. THESE STORMS ARE PRODUCING BLINDING RAINFALL AND COULD REDUCE VISIBILITY TO LESS THAN A MILE AND PONDING OF WATER ON THE ROADWAYS. UP TO AN INCH OF RAIN IN JUST 15 TO 30 MINUTES IS EXPECTED. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ELKHORN BY 255 PM CDT... JANESVILLE AIRPORT BY 300 PM CDT... DARIEN BY 305 PM CDT... DELAVAN LAKE BY 310 PM CDT... COMO BY 320 PM CDT... WILLIAMS BAY BY 325 PM CDT... LAKE GENEVA BY 330 PM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:03 PM CDT | Gale Warning | MKX | 21 hr | |
| Aug 10, 5:58 PM CDT | Small Craft Advisory | MKX | 22 hr |
Nearby
Special Marine Warnings in Wisconsin, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.